U.S. doctors online nowAsk doctors free
A 33-year-old member asked:

Is vitex the same as spironolactone?

2 doctor answers2 doctors weighed in
Dr. Quresh Khairullah
Nephrology and Dialysis 42 years experience
See below: Spironolactone is a medication , a pottassium sparing diuretic, and has many other useful functions such as cardiac benefits and BP control. Vitex appears to be a plant extract with several ingredients.
Dr.
A Verified Doctoranswered
A US doctor answeredLearn more
No: Vitex is different. It is a natural supplement. While there are some preliminary studies that show Vitex may be affective in some conditions more study is needed. You should discuss this with your GYN doctor. http://www.uofmhealth.org/health-library/hn-2181002 http://www.ncbi.nlm.nih.gov/pubmed/12809367

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 34-year-old female asked:
1 doctor answer7 doctors weighed in
A 48-year-old member asked:
1 doctor answer1 doctor weighed in
A 32-year-old member asked:
1 doctor answer2 doctors weighed in
A 40-year-old member asked:
1 doctor answer3 doctors weighed in
A 36-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 17, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.